MAUDE Adverse Event Report: ANGIODYNAMICS XCELA POWER INJECTABLE PICC W/ PASV; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS XCELA POWER INJECTABLE PICC W/ PASV; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number UNKNOWN
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an end user experienced an issue when using a picc from an xcela pasv 5f kit.The picc had been in use for 28 days prior to the reported event for a stem cell transplant.While drawing blood, white particles were noted in the disposable syringe, coming from both lumens.The catheter was removed.Due to this event, the patient needed a new picc inserted, and the stem cell transplant was delayed.The frequency of the picc use before this event was reported as intermittent for hydration, medications, and potential blood products.The particles noted by staff were not submitted for analysis by the facility.The patient did not experience any adverse effects or harm due to this incident.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) 5fr dual lumen bioflo picc w/pasv.As received, the picc returned shows the sample was used, fluid present in both extension tubes, what appears to be tape adhesive residue on pasv valve hubs, extension legs and bifurcation.Complaint sample was reviewed before and after cleaning with no white particles found.The customer's reported complaint description is not confirmed for white particles.The device passed functional testing (flow and leak) and no defects could be found.The customer's reported complaint description of white particles found in syringe during blood aspiration was not confirmed.The returned picc device was evaluated and no manufacturing non-conformances were observed; device met od specification and passed fluid flow and leak testing.A root cause/source for the white particles observed could not be determined, however, there is no indication they are related to the manufacturing of the picc device.A ppotential contributing factor could be foreign material contamination inside the syringe and/or patient blood chemistry.There was no reported lot number for picc upn from the end user customer.The received plexxus product complaint form states device in question was "bioflo picc (5fr)".A ship history report for the customer account number (b)(4) shows that they have only purchased xcela power injectable picc devices, therefore, the bioflo picc must have been inserted at another (unknown) facility.Good faith effort requests for upn and lot number information were made but no response received.The device in question is a 5f dual lumen bioflo picc but upn and ship history for potential lot numbers cannot be performed.The received complaint sample matches this description.Labeling review: the dfu that is supplied in bioflo kits contains the following precaution: it is recommended that only luer lock accessories be used with the · bioflo¿ picc with endexo¿ and pasv¿ valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure.1.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.2.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warning: if using bacteriostatic saline, do not exceed 30 ml in a 24-hour period.3.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
XCELA POWER INJECTABLE PICC W/ PASV
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16895771
Report Number1317056-2023-00060
Device Sequence Number5956580
Product Code LJS
UDI-Device IdentifierH96560M7015321
UDI-PublicH96560M7015321
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K070002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer05/09/2023
07/12/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date05/09/2023
07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown